Shocking video shows effects of “zombie drug” in Philadelphia
A viral video shows people on the streets of Philadelphia after taking a drug called Xylazine, which has seen a major increase in trafficking in the U.S.
Throughout many major U.S. cities, a drug called Xylazine, or “tranq”, has seen a significant increase in trafficking. It is a powerful sedative which was approved by the U.S. Food and Drug Administration for veterinary use only, and they have now released a public safety alert, as the effects on people can be deadly.
In the FDA’s public safety alert, they say that users of this drug are at a much higher risk of suffering drug poisoning since it’s not an opioid and therefore naloxone (what is typically given after a drug overdose) won’t reverse its effects. According to the DEA website, people who take xylazine “can develop severe wounds, including necrosis—the rotting of human tissue—that may lead to amputation.”
In this video that went viral, posted by Twitter user @RaphouseTv, you can see several people strung out, bent over, and some lying on the floor completely passed out. The video was taken in the Kensington neighborhood of Philadelphia and has received over 319,000 views. This drug epidemic has hit Philly quite hard as they have seen an increase in deaths caused by drug overdose and “severe wounds that can lead to sepsis and amputation”, according to the Philadelphia Department of Health and Board of Health.